MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic
Catalog Number VCP603H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.When opening the package, the wire was broken, during the procedure before use.Upon receipt and analysis, a short insertion was noted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: vcl+ vio 27in 0 s/a ur-6 (vcp603h): affected side: unknown.Reason why product is not available: available.Vcl+ vio 27in 0 s/a ur-6 (vcp603h): lot/lot number: 1078ek.List all j&j products that were used during the case but did not contribute to the reported event.Was there any damage or loss reported by the patient or user? no.Was there a significant delay? no.If available, provide the product order number (po).Product available to be collected: attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.H3 evaluation: the product was returned to eth for evaluation.Visual inspection revealed that one detached needle and one winding former with a suture outside their packaging were received for analysis.Product code vcp603.Upon initial inspection of the returned sample, no evidence of breakage suture could be observed.However, a short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.Based on the information currently available, short insertion issue was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50946712
Report Number2210968-2026-09930
Device Sequence Number9534654
Product Code GAM
UDI-Device Identifier10705031054394
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP603H
Device Lot Number1078EK
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown